Bristol-Myers Squibb (NYSE: BMY) is no longer offering its $37-a-month Plavix® Co-Pay Discount Card. And some patients are not happy about this. Additionally, according to the company’s web site for “Patient Assistance Programs,” the company is no longer making this life-saving drug available to patients who cannot afford it. This, of course, has something to do with the fact that brand-name Plavix has gone off patent and generic versions have been available since May 2012. (See our Patient Alert: How to Get the Best Price on New Generic Plavix.) But are the generic versions of clopidogrel really the same? Continue reading
Category Archives: Patient Alert
No More Financial Assistance for Plavix from Bristol-Myers But Are Generics Really the Same?
Filed under Antiplatelet Medications, Drug-Eluting Stents, FDA, Patient Alert, Patients
Patient Alert: Don’t Take NSAIDs After a Heart Attack
A study from Denmark of almost 100,000 patients over a 12-year period has concluded that:
The use of NSAIDs is associated with persistently increased coronary risk regardless of time elapsed after first-time MI. We advise long-term caution in using NSAIDs for patients after MI.
The study, published online before print in Circulation is titled, “Long-Term Cardiovascular Risk of NSAID Use According to Time Passed After First-Time Myocardial Infarction: A Nationwide Cohort Study.” The researchers looked at the nationwide registries of hospitalization and drug dispensing from pharmacies in Denmark for the years 1997-2009 and calculated the incidence of death and heart attack associated with NSAID (Non-Steroidal Anti-Inflammatory Drug) use up to five years after a heart attack (in one-year increments). Continue reading
Filed under Heart Attack, Patient Alert, Patient Empowerment, Patients, Risk Factors
Did I (Cough!) Say ACE Inhibitors? (Cough! Cough!)
A study in the current issue of The American Journal of Medicine confirms what we’ve been telling heart patients on Angioplasty.Org’s Patient Forum for a while now: a well-known side effect of ACE inhibitors is a dry cough. The provocatively-titled study is “Angiotensin-Converting Enzyme Inhibitor Associated Cough: Deceptive Information from the Physicians’ Desk Reference“.
It is a provocative article because of the word “deceptive” in the title: the word indicates that patients and physicians are not being adequately informed about the incidence of a side effect of ACE inhibitors: the cough. And is that ever the case! Continue reading